MAUDE Adverse Event Report: DEXTERA SURGICAL INC. CARDICA® PAS-PORT® PROXIMAL ANASTOMOSIS SYSTEM; IMPLANTABLE CLIP

DEXTERA SURGICAL INC. CARDICA® PAS-PORT® PROXIMAL ANASTOMOSIS SYSTEM; IMPLANTABLE CLIP
Model Number FG-000001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only the implant was returned to the manufacturer for evaluation with the delivery system having been discarded at the reporting hospital.Thus, the investigation and inspection of the implant by the manufacturer was conducted following insertion and removal of the implant from the patient.The implant contains a series of radial tines that provide tissue opposition between the graph and aorta to create the anastomosis.Physical examination of the implant demonstrated that all tines were intact and appeared to be formed completely with some distortion of two outer tines.It is unclear if the distortion occurred at the time of deployment or removal of the implant from the aorta and the graft.Since the delivery system was discarded at the reporting hospital, functional testing of the device was unable to be performed.Corrected data: corrected mfr report #.Incomplete device returned.
 
Event or Problem Description
It was reported that during an off-pump coronary artery bypass graft (cabg) procedure, a pas-port device was used.The surgeon deployed the implant and the anastomosis was successfully created.Following implantation, two severe leakages were noted at the implant site.The surgeon clamped the aorta and removed the implant.The surgical procedure was converted to an on-pump cabg.An enclose ii proximal anastomosis assist device (vitalitec international, inc.) was later used.The surgery was successfully completed with no reported patient complications.

Brand Name
CARDICA® PAS-PORT® PROXIMAL ANASTOMOSIS SYSTEM
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
DEXTERA SURGICAL INC.
900 saginaw dr.
redwood city CA 94063
MDR Report Key8356450
Report Number3004114958-2016-00005
Device Sequence Number2287535
Product Code FZP
UDI-Device Identifier11814900000017
UDI-Public(01)11814900000017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model NumberFG-000001
Device Catalogue NumberFG-000001
Device Lot Number160524B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2016
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;